MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-15
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for analysis.The reported inflation and deflation issues were not confirmed as the balloon inflated without anomalies and deflated flat within the specified times x3.The wall apposition issue was based on operational context and could not be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect of ventricular fibrillation is listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported deflation issue as no issue was identified during return device analysis.The reported inflation and wall apposition issues appear to be related to operational context of the procedure.Additionally, the reported patient effect of ventricular fibrillation appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion located in the proximal left anterior descending coronary artery that was non-calcified, non-tortuous and 90% stenosed.The xience sierra stent system was advanced to the lesion without issues and inflated twice to 12 atmospheres for 10 seconds.It was noted that the wall apposition of the proximal part of the stent was not sufficient, due to how the balloon was inflating, so the delivery system was pulled back about 1 mm and inflated to 14 atmospheres.Attempts to deflate the balloon were made, but it failed to deflate.The patient condition was getting worse and ventricular fibrillation was observed, so the xience sierra stent delivery system was removed slowly.At this point it was noted that the balloon was appearing to deflate.The system was successfully removed and post dilatation was performed for complete wall apposition of the stent.No other treatment was given to the patient.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9741618
Report Number2024168-2020-01701
Device Sequence Number2483423
Product Code NIQ
UDI-Device Identifier08717648227417
UDI-Public08717648227417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number1550350-15
Device Catalogue Number1550350-15
Device Lot Number809034A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;